Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 19, 2012, 4:40 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2012, 4:40 PM MDT (22:40 UTC)
- Expired
- Aug 19, 2012, 5:22 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Mora County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 160 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:43 PM MDT | HAIL 1 | Watrous, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232 WUUS55 KABQ 192240 SVRABQ NMC033-047-192345- /O.NEW.KABQ.SV.W.0134.120819T2240Z-120819T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT SUN AUG 19 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 545 PM MDT * AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATROUS...OR ABOUT 17 MILES NORTHEAST OF LAS VEGAS... AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTH CENTRAL SAN MIGUEL COUNTY... THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 356 AND 368... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3542 10481 3541 10514 3583 10510 3583 10487 TIME...MOT...LOC 2240Z 359DEG 11KT 3574 10498 $$ 34
2 follow-up statements
003 WWUS55 KABQ 192300 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 PM MDT SUN AUG 19 2012 NMC033-192309- /O.CAN.KABQ.SV.W.0134.000000T0000Z-120819T2345Z/ MORA- 500 PM MDT SUN AUG 19 2012 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTH CENTRAL MORA COUNTY... THE STORM HAS MOVED OUT OF THE AREA. LAT...LON 3575 10508 3576 10486 3542 10481 3541 10514 TIME...MOT...LOC 2259Z 359DEG 11KT 3568 10498 $$ NMC047-192345- /O.CON.KABQ.SV.W.0134.000000T0000Z-120819T2345Z/ SAN MIGUEL- 500 PM MDT SUN AUG 19 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SAN MIGUEL COUNTY UNTIL 545 PM MDT... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL SAN MIGUEL COUNTY...OR ABOUT 15 MILES NORTHEAST OF LAS VEGAS...MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SAN MIGUEL COUNTY... THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 358 AND 362... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN WATROUS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3575 10508 3576 10486 3542 10481 3541 10514 TIME...MOT...LOC 2259Z 359DEG 11KT 3568 10498 $$ 34
500 WWUS55 KABQ 192322 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 PM MDT SUN AUG 19 2012 NMC047-192332- /O.CAN.KABQ.SV.W.0134.000000T0000Z-120819T2345Z/ SAN MIGUEL- 522 PM MDT SUN AUG 19 2012 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL SAN MIGUEL COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3575 10508 3576 10486 3542 10481 3541 10514 TIME...MOT...LOC 2322Z 359DEG 11KT 3561 10498 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:08 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 19, 3:08 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SUN AUG 19 2012 .DISCUSSION... VERY BUSY DAY WITH A NUMBER OF WARNINGS AND ADVISORIES ONGOING AS OF THIS WRITING. HIGH POINTS ARE 2 DEGREE CELSIUS COLDER 500 MB TEMPS TODAY THAN ON SAT AT ABQ...NEARLY OPPOSITE FLOW SFC VS ALOFT...THOUGH THE S/SE TO N/NW FLOW DOWN LOW IS PRETTY WEAK. ALSO HIGH MOISTURE CONTENT OF ATMOSPHERE ALL BUT FAR NORTHERN SECTIONS OF NM. ALL THESE THINGS AND MORE COMING TOGETHER TO GENERATE VERY HEALTHY T STORMS... ESPECIALLY ACROSS AND A LITTLE EAST OF CENTRAL MT CHAIN...BUT A FEW IN THE FAR W AS WELL. MAY SEE MCS EVENTUALLY FOR AREAS BETWEEN WESTERN PORTION OF E PLAINS AND CENTRAL MT CHAIN...ESPECIALLY INTERSTATE 40 AREA SOUTHWARD. BUT AREA BETWEEN NW MTS AND 4 CORNERS WILL SEE MUCH LESS ACTIVITY THAN MOST OTHER AREAS INTO THE EVE. SOUTHERN BURN SCAR AREAS LOOKING TO BE MORE AT RISK INTO THE EVE THAN THOSE FARTHER OUT...BUT NOT HIGH ENOUGH RISK AS IT LOOKS NOW TO WARRANT WATCH. MAY BE A SLIGHT DROP IN AMT OF SHOWERS AND STORMS MON OR TUE...BUT WED AND PERHAPS EVEN THU THE UPPER HIGH MAY SHIFT JUST FAR ENOUGH S TO ALLOW A SHORT WAVE OR TWO TO COME OVER THE TOP AND INTERACT WITH MOIST PLUME TO PERHAPS BRING EVEN MORE SIGNIFICANT UPTICK IN SHOWERS AND STORMS THEN. 43 && .FIRE WEATHER... PLENTIFUL MOISTURE WILL PERSIST THROUGH MID-WEEK AS A RESULT GOOD CHANCES FOR WETTING RAIN WILL ALSO PERSIST THROUGH AT LEAST MID WEEK BEFORE TRENDING DOWN. GOOD TO EXCELLENT OVERNIGHT HUMIDITY RECOVERIES WILL CONTINUE THROUGH THE MID WEEK AS WELL. THE NORTHWEST PLATEAU WILL HAVE FAIR TO GOOD OVERNIGHT RH RECOVERIES. ROBUST THUNDERSTORMS ARE EXPECTED TODAY...FAVORING THE HIGHER TERRAIN INITIALLY...THEN MOVING SOUTH LATER IN THE DAY AND BRINGING WETTING RAINS TO ADJACENT VALLEYS/HIGHLANDS. THE BEST CHANCES TODAY WILL BE OVER THE WESTERN...NORTHERN AND CENTRAL MOUNTAINS. TOMORROW A NORTHWEST FLOW ALOFT WILL PREVAIL OVER MUCH OF THE STATE. SATURDAY'S BACKDOOR COLD FRONT WILL HAVE DISSIPATED. A WARM UP IS FORECAST MONDAY ACROSS THE EASTERN HALF WITH GOOD CHANCES FOR WETTING RAINS CONTINUING...ESPECIALLY NORTHEAST LATE. THE UPPER LEVEL HIGH IS FORECAST TO MOVE SOUTHEAST INTO NORTHERN MEXICO AND FAR SOUTHERN NEW MEXICO BY TUESDAY NIGHT...WITH MOISTURE COMING AROUND THE BACKSIDE OF THE HIGH BY WEDNESDAY. THERE WILL BE GOOD CHANCES OF WETTING RAIN THROUGH MID WEEK...ESPECIALLY ACROSS THE WESTERN HALF. FORECAST CONFIDENCE DECREASES BEYOND WEDNESDAY WITH MEDIUM RANGE MODEL SOLUTIONS GENERATING SIGNIFICANT FORECAST PATTERN DIFFERENCES. THE 00Z ECMWF BRINGS A SLOW-MOVING UPPER LEVEL DISTURBANCE EAST ACROSS THE DESERT SOUTHWEST AND INTO NORTHERN NEW MEXICO BY THURSDAY...WHILE THE 00Z GFS BUILDS AN UPPER LEVEL HIGH OVER THE AREA. OUR FORECAST PACKAGE IS CLOSER TO THE GFS...SHOWING A WARMING/DRYING TREND FROM MID WEEK THROUGH NEXT WEEKEND. THESE MODEL DISCREPANCIES WILL BE MONITORED AND FORECAST ADJUSTMENTS MADE. 01 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PREVAIL ACROSS ALL TERMINALS THROUGH 3 PM. AFTER 3 PM THROUGH 8 PM...SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP OVER HIGHER TERRAIN OF THE WESTERN...NORTHERN AND CENTRAL MOUNTAINS THEN ROLL OFF THE TERRAIN AND AFFECT THE NEARBY VALLEYS AND PLAINS. STORM MOVEMENT WILL BE TO THE SOUTH WITH A NORTHERLY STEERING FLOW IN PLACE. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE AT KLVS...KSAF AND KABQ DUE TO ABUNDANT MOISTURE AND GOOD INSTABILITY IN THE ATMOSPHERE GENERATING STORMS WITH LOWERED CLOUD DECKS AND HEAVY DOWNPOURS. BRIEF IFR CONDITIONS ARE POSSIBLE WITH THE STRONGEST SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. KROW MAY SEE A SHOWER OR THUNDERSTORM WITHIN THE NEXT HOUR AS A LINE OF INSTABILITY AND CLOUDS MOVES SOUTH. WIND GUSTS TO NEAR 35 KTS WILL BE COMMON WITH THE STORMS TODAY...WITH THE POTENTIAL FOR HIGHER GUSTS DURING THE EARLY EVENING HOURS. 01 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 91 62 91 / 10 20 20 10 DULCE........................... 53 84 50 86 / 30 40 20 20 CUBA............................ 55 83 54 85 / 50 50 30 40 GALLUP.......................... 57 84 57 84 / 20 40 30 40 EL MORRO........................ 55 77 53 79 / 40 50 40 60 GRANTS.......................... 55 81 54 83 / 40 50 40 50 QUEMADO......................... 57 81 56 81 / 30 50 40 60 GLENWOOD........................ 59 84 58 85 / 40 30 30 40 CHAMA........................... 45 78 49 78 / 50 60 40 20 LOS ALAMOS...................... 57 80 58 81 / 50 60 50 30 PECOS........................... 56 76 56 76 / 60 40 50 40 CERRO/QUESTA.................... 52 76 52 77 / 40 50 40 30 RED RIVER....................... 46 72 46 70 / 50 60 50 40 ANGEL FIRE...................... 45 73 44 71 / 50 60 50 50 TAOS............................ 51 80 50 81 / 40 50 40 20 MORA............................ 53 73 52 72 / 60 60 40 50 ESPANOLA........................ 58 86 57 87 / 40 30 40 10 SANTA FE........................ 58 80 58 80 / 60 40 40 20 SANTA FE AIRPORT................ 59 83 59 84 / 60 40 30 20 ALBUQUERQUE FOOTHILLS........... 64 85 63 88 / 50 40 40 20 ALBUQUERQUE HEIGHTS............. 66 88 66 89 / 40 30 40 20 ALBUQUERQUE VALLEY.............. 64 90 64 91 / 30 20 30 10 ALBUQUERQUE WEST MESA........... 64 89 64 91 / 40 30 30 10 LOS LUNAS....................... 64 89 63 90 / 30 30 30 20 RIO RANCHO...................... 64 88 64 90 / 40 30 30 20 SOCORRO......................... 65 91 65 94 / 30 30 30 40 SANDIA PARK/CEDAR CREST......... 58 84 57 86 / 50 50 50 30 TIJERAS......................... 60 86 59 88 / 50 40 40 30 MORIARTY/ESTANCIA............... 58 82 57 82 / 50 40 40 30 CLINES CORNERS.................. 57 81 57 79 / 50 50 50 40 GRAN QUIVIRA.................... 59 83 60 84 / 40 40 40 50 CARRIZOZO....................... 61 84 62 86 / 30 40 20 40 RUIDOSO......................... 57 77 57 77 / 40 50 30 50 CAPULIN......................... 53 79 54 76 / 50 60 60 40 RATON........................... 54 84 55 84 / 40 60 40 40 SPRINGER........................ 56 82 57 82 / 40 60 40 30 LAS VEGAS....................... 54 80 53 78 / 60 50 40 50 CLAYTON......................... 56 82 58 80 / 20 60 60 20 ROY............................. 55 81 58 79 / 50 50 60 20 CONCHAS......................... 60 86 63 86 / 30 30 40 20 SANTA ROSA...................... 63 90 64 89 / 30 30 40 20 TUCUMCARI....................... 64 90 64 88 / 20 40 60 20 CLOVIS.......................... 62 88 63 85 / 10 20 50 20 PORTALES........................ 63 89 65 87 / 10 20 40 20 FORT SUMNER..................... 65 91 66 88 / 20 20 30 20 ROSWELL......................... 67 93 68 92 / 20 10 30 30 PICACHO......................... 60 85 61 85 / 30 30 30 30 ELK............................. 58 80 59 79 / 50 40 30 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Aug 19, 5:28 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 AM MDT SUN AUG 19 2012 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 528 AM MDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ACTIVE DAY IS IN STORE FOR NEW MEXICO TODAY AS A BACK DOOR FRONT STALLS NEAR THE CONTINENTAL DIVIDE AND PROVIDES A FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. ANOTHER SURFACE FRONT/BOUNDARY OVER THE NORTHEAST PLAINS WILL ALSO BE A FOCUS FOR STORM DEVELOPMENT TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ELSEWHERE. THE SHOWERS AND STORMS WILL BRING THE POTENTIAL FOR HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND THE THREAT FOR LOCALIZED FLASH FLOODING...ESPECIALLY WITHIN AND BELOW RECENTLY BURNED FOREST AREAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS UPPER LEVEL HIGH PRESSURE WEAKENS OVER THE WESTERN UNITED STATES...AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEASTWARD INTO NORTHEAST NEW MEXICO ON MONDAY. THIS FEATURE IS EXPECTED TO BRING THE POTENTIAL FOR SCATTERED STRONG THUNDERSTORMS TO THE NORTHEAST HIGHLANDS AND PLAINS MONDAY AFTERNOON...AND TO THE NORTHEAST AND EAST-CENTRAL PLAINS MONDAY EVENING. HAIL WILL BE THE MAIN THREAT FROM THE STORMS. ELSEWHERE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND THE THREAT FOR LOCALIZED FLASH FLOODING... ESPECIALLY WITHIN AND BELOW RECENTLY BURNED FOREST AREAS THROUGH THIS EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Local storm report, Aug 19, 2:36 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 1 ESE SAN JOSE 35.39N 105.46W
08/19/2012 E0.88 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201291
JFSpecial weather statement, Aug 19, 3:11 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT SUN AUG 19 2012 NMZ522-523-192200- CENTRAL HIGHLANDS-ESTANCIA VALLEY- 311 PM MDT SUN AUG 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TORRANCE COUNTY THROUGH 400 PM MDT... AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF ENCINO...OR ABOUT 23 MILES EAST OF ESTANCIA...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ENCINO AND DURAN AS WELL AS PORTIONS OF HIGHWAY 285. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3441 10535 3439 10576 3483 10577 3483 10549 TIME...MOT...LOC 2108Z 358DEG 13KT 3470 10565 01
Special weather statement, Aug 19, 3:33 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SUN AUG 19 2012
NMZ520-524-192215-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
333 PM MDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SOCORRO COUNTY THROUGH
415 PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF BOSQUE DEL APACHE REFUGE...
OR ABOUT 32 MILES SOUTHEAST OF SOCORRO...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
SOCORRO COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3376 10683 3378 10660 3373 10645 3347 10646
3347 10700
TIME...MOT...LOC 2133Z 007DEG 13KT 3365 10662Local storm report, Aug 19, 4:11 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 13 E GLADSTONE 36.30N 103.74W
08/19/2012 E1.25 INCH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201292
JFSpecial weather statement, Aug 19, 4:31 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 431 PM MDT SUN AUG 19 2012 NMZ528-529-192300- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 431 PM MDT SUN AUG 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN MIGUEL COUNTIES THROUGH 500 PM MDT... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WATROUS...OR ABOUT 18 MILES NORTHEAST OF LAS VEGAS...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...WATROUS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3556 10475 3554 10508 3584 10510 3588 10486 TIME...MOT...LOC 2231Z 353DEG 13KT 3576 10498 34
Local storm report, Aug 19, 4:35 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 SE ALTO 33.39N 105.66W
08/19/2012 E0.75 INCH LINCOLN NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1201293
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:00 PM MDT | Flash Flood Warning | ABQ | Lincoln | 2 hr |
| Aug 18, 6:08 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 4 hr |
| Aug 18, 6:19 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 86 min |
| Aug 18, 6:39 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Aug 18, 7:01 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 119 min |
| Aug 18, 7:19 PM MDT | Flash Flood Warning | ABQ | Catron | 3 hr |
| Aug 18, 8:35 PM MDT | Special Weather Statement | ABQ | Chaves | 25 min |
| Aug 18, 8:42 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Aug 18, 9:22 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| Aug 18, 10:03 PM MDT | Areal Flood Advisory | ABQ | Chaves | 117 min |
| Aug 19, 6:06 AM MDT | Special Weather Statement | ABQ | De Baca | 24 min |
| Aug 19, 12:46 PM MDT | Special Weather Statement | ABQ | Bernalillo | 29 min |
| Aug 19, 1:08 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
| Aug 19, 1:09 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 111 min |
| Aug 19, 1:20 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 85 min |
| Aug 19, 1:24 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 66 min |
| Aug 19, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 59 min |
| Aug 19, 1:41 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Aug 19, 1:56 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval | 3 hr |
| Aug 19, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 59 min |
| Aug 19, 2:40 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 80 min |
| Aug 19, 2:47 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 58 min |
| Aug 19, 2:56 PM MDT | Areal Flood Advisory | ABQ | Socorro | 94 min |
| Aug 19, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 46 min |
| Aug 19, 3:11 PM MDT | Special Weather Statement | ABQ | Torrance | 49 min |
| Aug 19, 3:27 PM MDT | Tornado Warning | ABQ | Torrance | 11 min |
| Aug 19, 3:33 PM MDT | Special Weather Statement | ABQ | Socorro | 42 min |
| Aug 19, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 57 min |
| Aug 19, 3:54 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 19, 3:54 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 111 min |
| Aug 19, 4:04 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 116 min |
| Aug 19, 4:24 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 81 min |
| Aug 19, 4:31 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Aug 19, 4:48 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Aug 19, 4:56 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
| Aug 19, 5:03 PM MDT | Areal Flood Advisory | ABQ | Socorro | 87 min |
| Aug 19, 5:23 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay, San Miguel | 82 min |
| Aug 19, 5:25 PM MDT | Special Weather Statement | ABQ | Harding | 35 min |
| Aug 19, 5:47 PM MDT | Flash Flood Warning | ABQ | Guadalupe, Quay | 3 hr |
| Aug 19, 5:57 PM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Aug 19, 5:58 PM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.